Alert archive / North Dakota / Flash Flood Watches in 2011

Flash Flood Watch 5, NWS Bismarck, ND

June 25, 201117 counties in North Dakota

NWS Bismarck, ND issued this flash flood watch at Jun 25, 2011, 2:22 PM MDT for 17 counties in North Dakota. It took effect at Jun 26, 2011, 12:00 AM MDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2011, 2:22 PM MDT (20:22 UTC)
In effect from
Jun 26, 2011, 12:00 AM MDT
Expired
Jun 26, 2011, 3:31 PM MDT
In force
16 hr
Issued by
NWS Bismarck, ND
Flood severity
None

Counties Adams County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Oliver County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 16 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1375 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1375 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WGUS63 KBIS 252022
FFABIS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BISMARCK ND
322 PM CDT SAT JUN 25 2011

...FLASH FLOOD WATCH LATE TONIGHT THROUGH SUNDAY AFTERNOON
SOUTHWEST AND SOUTH CENTRAL...

.CONDITIONS ARE FAVORABLE FOR A PERIOD OF THUNDERSTORMS WITH VERY 
HEAVY RAIN TONIGHT AND SUNDAY. THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS EVENING ACROSS MUCH OF WESTERN AND CENTRAL NORTH
DAKOTA ALONG A SLOW MOVING COLD FRONT. LATE TONIGHT...THIS FRONT
WILL BECOME NEARLY STATIONARY OVER SOUTHERN NORTH DAKOTA. THIS
BOUNDARY WILL BE THE FOCUS FOR CONTINUED THUNDERSTORM DEVELOPMENT
LATE TONIGHT THROUGH SUNDAY ACROSS MUCH OF SOUTHWEST AND SOUTH
CENTRAL NORTH DAKOTA. SOME LOCATIONS WITHIN THE WATCH AREA MAY SEE
MULTIPLE ROUNDS OF THUNDERSTORMS THROUGH EARLY SUNDAY EVENING.
NEARLY SATURATED SOILS IN MANY LOCATIONS WILL ONLY ADD TO THE
FLASH FLOODING POTENTIAL.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION. IF FLASH FLOODING IS OBSERVED CONTACT
YOU LOCAL LAW ENFORCEMENT AGENCY...SO THEY CAN RELAY THE
INFORMATION TO YOUR NATIONAL WEATHER SERVICE IN BISMARCK.

NDZ020-023-025-033>037-040>048-050-051-260430-
/O.NEW.KBIS.FF.A.0005.110626T0600Z-110627T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OLIVER-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...CENTER...HARVEY...CARRINGTON...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
322 PM CDT SAT JUN 25 2011 /222 PM MDT SAT JUN 25 2011/

...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
SUNDAY THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...
   SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA...INCLUDING 
  THE FOLLOWING COUNTIES...IN SOUTH CENTRAL NORTH DAKOTA... 
  BURLEIGH...EMMONS...GRANT...KIDDER...MORTON...OLIVER...SIOUX 
  AND WELLS. IN SOUTHEAST NORTH DAKOTA...DICKEY...FOSTER...LA 
  MOURE...LOGAN...MCINTOSH AND STUTSMAN. IN SOUTHWEST NORTH 
  DAKOTA...ADAMS...BOWMAN...HETTINGER...SLOPE AND STARK. 

* FROM 1 AM CDT /MIDNIGHT MDT/ SUNDAY THROUGH SUNDAY EVENING

* THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED ACROSS WESTERN AND
  CENTRAL NORTH DAKOTA THIS EVENING AS A COLD FRONT MOVES INTO THE
  AREA. THIS FRONT WILL STALL OVER SOUTHERN NORTH DAKOTA TONIGHT
  AND REMAIN NEARLY STATIONARY THROUGH SUNDAY. THIS WILL PROVIDE A
  FOCUS FOR ADDITIONAL THUNDERSTORMS LATE TONIGHT AND SUNDAY. A
  VERY MOIST ATMOSPHERE IN PLACE OVER THE REGION WILL MEAN THESE
  STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL.

* HEAVY RAIN FALLING ON ALREADY SATURATED SOILS COULD LEAD TO
  RAPID RISES ON SMALL CREEKS AND STREAMS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
TWH/KS
3 follow-up statements
219 
WGUS63 KBIS 260921
FFABIS

FLOOD WATCH
NATIONAL WEATHER SERVICE BISMARCK ND
421 AM CDT SUN JUN 26 2011

...FLASH FLOOD WATCH THROUGH EARLY SUNDAY EVENING FOR SOUTHWEST
AND SOUTH CENTRAL NORTH DAKOTA AND THE JAMES RIVER VALLEY...

.A SLOW MOVING COLD FRONT LOCATED FROM JAMESTOWN THROUGH BUFFALO
SOUTH DAKOTA SUNDAY MORNING IS FORECAST TO MOVE VERY SLOW SOUTH
THROUGHOUT THE DAY. THIS FRONT WILL BE THE AREA OF FOCUS FOR
THUNDERSTORM DEVELOPMENT THROUGH SUNDAY AFTERNOON AND INTO THE
EARLY EVENING. RAINFALL RATES IN EXCESS OF ONE TO TWO INCHES PER
HOURS WILL BE POSSIBLE WITH THESE STORMS. SOME LOCATIONS WITHIN
THE WATCH AREA MAY SEE MULTIPLE ROUNDS OF THUNDERSTORMS CAPABLE OF
PRODUCING HEAVY RAINFALL THROUGH EARLY SUNDAY EVENING. NEARLY
SATURATED SOILS IN MANY LOCATIONS WILL ONLY ADD TO THE FLASH
FLOODING POTENTIAL.

NDZ020-023-025-033>037-040>048-050-051-262100-
/O.CON.KBIS.FF.A.0005.000000T0000Z-110627T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OLIVER-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...CENTER...HARVEY...CARRINGTON...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
421 AM CDT SUN JUN 26 2011 /321 AM MDT SUN JUN 26 2011/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH 
  DAKOTA AND SOUTHWEST NORTH DAKOTA...INCLUDING THE FOLLOWING 
  COUNTIES...IN SOUTH CENTRAL NORTH DAKOTA...BURLEIGH...EMMONS...
   GRANT...KIDDER...MORTON...OLIVER...SIOUX AND WELLS. IN 
  SOUTHEAST NORTH DAKOTA...DICKEY...FOSTER...LA MOURE...LOGAN... 
  MCINTOSH AND STUTSMAN. IN SOUTHWEST NORTH DAKOTA...ADAMS... 
  BOWMAN...HETTINGER...SLOPE AND STARK. 

* THROUGH THIS EVENING.

* THUNDERSTORMS CAPABLE OF RAINFALL RATES IN EXCESS OF ONE TO TWO
  INCHES PER HOUR ARE EXPECTED ACROSS SOUTHWEST AND SOUTH CENTRAL
  NORTH DAKOTA AND THE JAMES RIVER VALLEY ON SUNDAY.

* SOME LOCATIONS WITHIN THE WATCH AREA MAY SEE MULTIPLE ROUNDS OF
  THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL AND FLASH
  FLOODING. 

* HEAVY RAIN FALLING ON ALREADY SATURATED SOILS COULD LEAD TO
  RAPID RISES ON SMALL CREEKS AND STREAMS...IN ADDITION TO
  OVERLAND FLOODING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

AYD
014 
WGUS63 KBIS 261710
FFABIS

FLOOD WATCH
NATIONAL WEATHER SERVICE BISMARCK ND
1210 PM CDT SUN JUN 26 2011

...FLASH FLOOD WATCH THROUGH EARLY SUNDAY EVENING FOR SOUTHWEST
AND SOUTH CENTRAL NORTH DAKOTA AND THE JAMES RIVER VALLEY...

.A SLOW MOVING COLD FRONT LOCATED FROM JAMESTOWN THROUGH MOBRIDGE 
SOUTH DAKOTA EARLY THIS AFTERNOON IS FORECAST TO MOVE VERY SLOW
SOUTH. THIS FRONT WILL BE THE AREA OF FOCUS FOR THUNDERSTORM
DEVELOPMENT THROUGH THE AFTERNOON AND INTO THE EARLY EVENING.
RAINFALL RATES IN EXCESS OF ONE TO TWO INCHES PER HOURS WILL BE
POSSIBLE WITH THESE STORMS. SOME LOCATIONS WITHIN THE WATCH AREA
MAY SEE MULTIPLE ROUNDS OF THUNDERSTORMS CAPABLE OF PRODUCING
HEAVY RAINFALL THROUGH EARLY SUNDAY EVENING. NEARLY SATURATED
SOILS IN MANY LOCATIONS WILL ONLY ADD TO THE FLASH FLOODING
POTENTIAL.

NDZ020-023-025-033>037-040>048-050-051-270000-
/O.CON.KBIS.FF.A.0005.000000T0000Z-110627T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OLIVER-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...CENTER...HARVEY...CARRINGTON...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
1210 PM CDT SUN JUN 26 2011 /1110 AM MDT SUN JUN 26 2011/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH 
  DAKOTA AND SOUTHWEST NORTH DAKOTA...INCLUDING THE FOLLOWING 
  COUNTIES...IN SOUTH CENTRAL NORTH DAKOTA...BURLEIGH...EMMONS...
   GRANT...KIDDER...MORTON...OLIVER...SIOUX AND WELLS. IN 
  SOUTHEAST NORTH DAKOTA...DICKEY...FOSTER...LA MOURE...LOGAN... 
  MCINTOSH AND STUTSMAN. IN SOUTHWEST NORTH DAKOTA...ADAMS... 
  BOWMAN...HETTINGER...SLOPE AND STARK. 

* UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING

* THUNDERSTORMS CAPABLE OF RAINFALL RATES IN EXCESS OF ONE TO 
  TWO INCHES PER HOUR ARE EXPECTED ACROSS SOUTHWEST AND SOUTH 
  CENTRAL NORTH DAKOTA AND THE JAMES RIVER VALLEY ON SUNDAY. 

* SOME LOCATIONS WITHIN THE WATCH AREA MAY SEE MULTIPLE ROUNDS 
  OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL AND FLASH 
  FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
TWH
347 
WGUS63 KBIS 262131
FFABIS

FLOOD WATCH
NATIONAL WEATHER SERVICE BISMARCK ND
431 PM CDT SUN JUN 26 2011

...HEAVY RAIN THREAT ENDING THIS EVENING...

.THE THREAT FOR ADDITIONAL HEAVY RAIN IS ENDING OVER MUCH OF THE
FLASH FLOOD WATCH AREA LATE THIS AFTERNOON. SCATTERED
SHOWERS...AND POSSIBLY AN ISOLATED THUNDERSTORM...ARE POSSIBLE
TONIGHT...BUT NO ORGANIZED HEAVY RAINFALL IS EXPECTED. THE
EXCEPTION IS SOUTHEAST STUTSMAN COUNTY...WHERE MODERATE TO BRIEFLY
HEAVY RAINFALL WILL PERSIST THROUGH EARLY EVENING. A FLASH FLOOD
WARNING IS IN EFFECT FOR THIS AREA.

NDZ020-023-025-033>037-040>048-050-051-262245-
/O.CAN.KBIS.FF.A.0005.000000T0000Z-110627T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OLIVER-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...CENTER...HARVEY...CARRINGTON...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
431 PM CDT SUN JUN 26 2011 /331 PM MDT SUN JUN 26 2011/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA HAS
BEEN CANCELLED. 

THE THREAT FOR ADDITIONAL HEAVY RAINFALL HAS ENDED OVER MOST OF
CENTRAL AND SOUTHERN NORTH DAKOTA. THE HEAVIEST RAIN TODAY
OCCURRED ACROSS SOUTHEAST STUTSMAN COUNTY. THIS AREA IS UNDER A
FLASH FLOOD WARNING UNTIL 9 PM CDT.

$$

KINNEY

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this flash flood watch went out at Jun 25, 1:46 PM MDT, 36 minutes earlier.

Area forecast discussion, Jun 25, 1:46 PM MDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
246 PM CDT SAT JUN 25 2011

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...

MAIN PROBLEM IN THE SHORT TERM WILL BE THUNDERSTORMS
CHANCES...THREAT OF SEVERE WEATHER AND HEAVY RAIN.

CURRENTLY...LOW PRESSURE OVER CENTRAL AND WESTERN NORTH DAKOTA.
ATMOSPHERE CONTINUES TO DESTABILIZE OVER THE REGION...AHEAD OF AN
APPROACHING SHORTWAVE ROTATING AROUND CANADIAN LOW PRESSURE
SYSTEM.

LATE THIS AFTERNOON/THIS EVENING...EXPECT THUNDERSTORM
DEVELOPMENT A BIT LATER THIS AFTERNOON IN AN AREA OF CONVERGENCE
OVER WESTERN/CENTRAL NORTH DAKOTA. WEAK SHEAR LATE THIS
AFTERNOON/TONIGHT WILL INCREASE WITH APPROACHING SHORTWAVE. THIS
WILL SET THE STAGE FOR POSSIBLE SEVERE STORMS THIS EVENING.
PREVIOUS SHIFT ALREADY HAD THIS GOING AND SEE NO REASON TO CHANGE.
MAIN THREAT WOULD BE LARGE HAIL AND WINDS IN THE MOST ORGANIZED
STORMS. IN ADDITION TO THE POSSIBLE SEVERE WEATHER...THE GFS
SHOWS 130 TO 150 PERCENT OF NORMAL PRECIPITABLE WATER OVER ALL BUT
THE FAR WEST CENTRAL AND NORTHWEST....WITH DECENT MOISTURE
TRANSPORT CONTINUING INTO THIS EVENING.THEREFORE WE WILL CONTINUE
THE HEAVY RAIN MENTION TONIGHT.

LATE TONIGHT AND SUNDAY...IMPULSES CONTINUE TO ROTATE THROUGH THE
AREA...ALONG A STALLING FRONTAL BOUNDARY. MODELS INDICATE A SERIES
OF CONVECTIVE CLUSTERS TRAVERSING THE SOUTHERN CWA LATE TONIGHT
THROUGH SUNDAY. THERE IS SOME DISAGREEMENT BETWEEN THE EXACT
LOCATION OF THE HEAVIEST PRECIPITATION...BUT THE GENERAL CONSENSUS
IS ALONG THE NORTH DAKOTA/SOUTH DAKOTA BORDER. 3 HOUR FLASH FLOOD
GUIDANCE GENERALLY AROUND 1.5 INCHES OVER SOUTH CENTRAL NORTH
DAKOTA...WITH AMOUNTS HIGHER IN THE SOUTHWEST. WILL ERR ON THE
SIDE OF CAUTION AND INCLUDE THE SOUTHWEST IN A FLASH FLOOD WATCH
FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. THIS WOULD INCLUDE THE
FAR SOUTHWEST AND MOST OF SOUTH CENTRAL NORTH DAKOTA.

...SUNDAY NIGHT...FRONTAL BOUNDARY PUSHES WELL SOUTH OF THE AREA
AND DRIER AIR FILTERS IN FROM THE NORTH...BRINGING AN END TO THE
HEAVY RAIN THREAT. BEST CHANCES OF THUNDERSTORMS WILL BE IN THE
SOUTH DURING THE EVENING.

.LONG TERM...MONDAY THROUGH SATURDAY...

EXITING UPPER TROUGH MONDAY AFTERNOON WILL END ANY SHOWER THREAT
FROM WEST TO EAST AS A NORTHWEST FLOW ALOFT PRODUCES COOLER AND
DRIER AIR IN NORTH DAKOTA. RIDGING TAKES CONTROL AND BUILDS NORTH
FROM THE CENTRAL PLAINS INTO THE NORTHERN PLAINS WITH WARMER AND
GRADUALLY MORE HUMID AIR THROUGH WEDNESDAY. BY THURSDAY AFTERNOON
THE RIDGE AXIS IS EAST OF NORTH DAKOTA WITH SOUTHWEST FLOW AND
INSTABILITY ENTERING THE FORECAST AGAIN. THE GFS IS SLOWER THAN THE
ECMWF WITH THE NEXT UPPER TROUGH...BUT BOTH MODELS DEVELOP SOME
SHOWER/THUNDERSTORMS THURSDAY AFTERNOON INTO THURSDAY NIGHT. THE EC
QUICKLY CLEARS THE ARE OUT BY FRIDAY AND SATURDAY WITH DRIER
WEATHER...WHILE THE SLOWER GFS KEEPS SOME PRECIPITATION THREAT INTO
FRIDAY FOLLOWED BY A DRY SATURDAY.

TEMPERATURES WILL WARM THROUGH THE 80S WEDNESDAY AND THURSDAY WITH
DEWPOINTS IN THE 60S...SO IT WILL FEEL MUGGY THROUGH THURSDAY.
COOLER AND DRIER AIR SHOULD ARRIVE FRIDAY INTO SATURDAY BEHIND OUR
DEPARTING UPPER TROUGH AS MENTIONED ABOVE. OVERNIGHT LOWS AROUND 50F
TUESDAY MORNING...THEN 60S WEDNESDAY AND THURSDAY MORNINGS BEFORE
THE 50S AGAIN RETURN FRIDAY AND SATURDAY.

&&

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH SUNDAY...AT JUST ABOUT ANYTIME AND AT ANY AERODROME. THUS
HAVE SKEWED THE TAFS TOWARD VCTS AND VCSH UNTIL RADAR CLEARLY
DEFINES WHERE THE PRECIPITATION IS. EXPECT VFR CONDITIONS OUTSIDE OF
THUNDERSTORMS...BUT WHERE WE DO RECEIVE THE THUNDERSTORMS EXPECT
MVFR CEILINGS AND VISIBILITIES.

&&

.HYDROLOGY...FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST AND SOUTH
CENTRAL NORTH DAKOTA. ALTHOUGH ANY THUNDERSTORMS THIS AFTERNOON
AND THIS EVENING HAS THE CAPABILITY OF PRODUCING VERY HEAVY
RAIN...THE MAIN THREAT OF HEAVY RAIN WILL BE LATE TONIGHT THROUGH
SUNDAY AS A COLD FRONT STALLS OVER SOUTHERN NORTH DAKOTA. IMPULSES
ROTATING AROUND AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PROVIDE THE
SPARK AND WE HAVE AN INCREASINGLY MOIST LOW LEVEL ENVIRONMENT
SETTING UP TONIGHT THROUGH SUNDAY. IN ADDITION FLASH FLOOD
GUIDANCE IS QUITE LOW OVER MUCH OF THE SOUTH CENTRAL...WITH 3 HOUR
VALUES AROUND 1.5 INCHES IN MANY LOCATIONS. THE HEAVY RAIN THREAT
IS EXPECTED TO END SUNDAY EVENING AS THE UPPER LOW GETS SHOVED
INTO EASTERN CANADA...WHICH PUSHES THE SURFACE FRONTAL BOUNDARY
WELL SOUTH OF THE AREA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 1 AM CDT /MIDNIGHT MDT/ SUNDAY THROUGH
SUNDAY EVENING FOR NDZ020-023-025-033>037-040>048-050-051.

&&

SHORT TERM...TWH
LONG TERM/AVIATION....KS
Hazardous weather outlook, Jun 25, 3:19 AM MDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
419 AM CDT SAT JUN 25 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-260930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
419 AM CDT SAT JUN 25 2011 /319 AM MDT SAT JUN 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...SOME SEVERE AND CAPABLE OF PRODUCING HEAVY
RAINFALL ARE POSSIBLE ACROSS CENTRAL AND PORTIONS OF WESTERN NORTH
DAKOTA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF THUNDERSTORMS...POTENTIALLY STRONG TO SEVERE...ARE
POSSIBLE EAST OF HIGHWAY 83 AND SOUTH OF INTERSTATE 94 ON SUNDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ACROSS CENTRAL AND PORTIONS OF
WESTERN NORTH DAKOTA THIS AFTERNOON.

TM

In the hours before

Special weather statement, Jun 25, 8:29 AM MDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
929 AM CDT SAT JUN 25 2011

NDZ009-010-251530-
MOUNTRAIL-WILLIAMS-
929 AM CDT SAT JUN 25 2011

...SPECIAL WEATHER STATEMENT...

AT 923 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF TIOGA IN WILLIAMS
COUNTY...MOVING NORTHEAST AT 35 MPH.

FUNNEL CLOUDS...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

SIMOSKO
Special weather statement, Jun 25, 9:10 AM MDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1010 AM CDT SAT JUN 25 2011

NDZ010-251615-
MOUNTRAIL-
1010 AM CDT SAT JUN 25 2011

...SPECIAL WEATHER STATEMENT...

AT 1004 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 11 MILES SOUTHWEST OF STANLEY IN MOUNTRAIL
COUNTY...MOVING EAST AT 30 MPH.

FUNNEL CLOUDS...PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  STANLEY BY 1015 AM CDT...
  PALERMO BY 1030 AM CDT...
  BLAISDELL BY 1045 AM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

SIMOSKO
Special weather statement, Jun 25, 1:59 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
259 PM CDT SAT JUN 25 2011

NDZ010-017-252100-
MCKENZIE-MOUNTRAIL-
259 PM CDT SAT JUN 25 2011

...SPECIAL WEATHER STATEMENT...

AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM OVER SOUTHWESTERN MOUNTRAIL COUNTY...
MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  4 BEARS LODGE...      NEW TOWN...           VAN HOOK PARK...
  PARSHALL BAY RECREATION AREA...             BELDEN...
  PLAZA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

HEINERT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:16 PM MDTSevere Thunderstorm WarningBISMcKenzie59 min
Jun 24, 8:53 PM MDTAreal Flood AdvisoryBISMcKenzie3 hr
Jun 24, 9:47 PM MDTAreal Flood AdvisoryBISMcKenzie, Mountrail4 hr
Jun 24, 9:57 PM MDTAreal Flood AdvisoryBISDunn, McKenzie3 hr
Jun 25, 4:42 AM MDTFlash Flood WarningBISWard6 hr
Jun 25, 2:10 PM MDTSevere Thunderstorm WarningBISMcKenzie, Mountrail35 min
Jun 25, 2:44 PM MDTSevere Thunderstorm WarningBISMountrail47 min
Jun 25, 2:45 PM MDTSevere Thunderstorm WarningBISMcKenzie, Mountrail, Williams60 min
Jun 25, 2:50 PM MDTAreal Flood AdvisoryBISBurke, McKenzie, Mountrail, Williams4 hr
Jun 25, 3:04 PM MDTSevere Thunderstorm WarningBISBurke, Renville, Ward56 min
Jun 25, 3:17 PM MDTTornado WarningBISMountrail28 min
Jun 25, 3:22 PM MDTSevere Thunderstorm WarningBISBottineau, Renville53 min
Jun 25, 3:50 PM MDTSevere Thunderstorm WarningBISBottineau, Renville, Ward25 min
Jun 25, 3:52 PM MDTAreal Flood AdvisoryBISBottineau, Burke, McHenry, Mountrail, Renville, Ward6 hr
Jun 25, 4:05 PM MDTSevere Thunderstorm WarningBISMountrail, Ward55 min
Jun 25, 4:13 PM MDTSevere Thunderstorm WarningBISBottineau, Renville62 min
Jun 25, 4:41 PM MDTSevere Thunderstorm WarningBISWard19 min
Jun 25, 4:46 PM MDTFlash Flood WarningBISBottineau, Renville, Ward3 hr
Jun 25, 4:54 PM MDTSevere Thunderstorm WarningBISBottineau, McHenry66 min
Jun 25, 4:57 PM MDTSevere Thunderstorm WarningBISRenville, Ward42 min
Jun 25, 5:19 PM MDTSevere Thunderstorm WarningBISMcHenry, Ward41 min
Jun 25, 5:41 PM MDTFlash Flood WarningBISBottineau, McHenry3 hr
Jun 25, 5:45 PM MDTSevere Thunderstorm WarningBISBottineau, McHenry, Rolette60 min
Jun 25, 5:53 PM MDTSevere Thunderstorm WarningBISBottineau, McHenry, Pierce, Rolette67 min

Nearby

Flash Flood Watches in North Dakota, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.